Share Facebook
Crohn's Disease Forum » Surgery » BM after surgery


03-09-2012, 01:57 PM   #1
Suvii
An old fart from North!
 
Suvii's Avatar
 
Join Date: Dec 2011
Location: Helsinki, Finland
BM after surgery

Hey peeps!

I'm starting to get a little frustrated here with my BM and I'm hoping someone could help me out with this problem of mine.

After surgery (it was performed in Feb 24th), when my bowels woke up, my BM's were all normal for many days, I didn't have a runny tummy but now... Now I have to go to the toilet many, many times a day and when I have to go, that means I really have to go like right away. To be honest, my ass hurts right now and I'm so frustrated!

I would understand this if I would have been removed lots of the small intestine - they removed only about 20 cm of it + appendix and 10 cm of my cecum. So this probably isn't b/c of malabsorption. So, why my tummy is so runny? I didn't suffer from this before my surgery. If someone has a clue, please enlighten me. Thanks!

__________________

Crohn's disease diagnosed in 1998 at the age of 13.
Now using azathioprine 150 mg per day.
Ileocecal resection performed in February 24th, 2012.


{my story}

{It's kind of a blog I guess}


Last edited by Suvii; 03-26-2012 at 12:47 PM.
03-09-2012, 02:32 PM   #2
DustyKat
Super Moderator
 
DustyKat's Avatar
 
Join Date: May 2010
Location: New South Wales, Australia
Even with that amount of ileum removed you will most likely suffer with some degree of bile salt malabsoption and that will cause diarrhoea and urgent type at that. It is not to say that it won't take up of its own accord over time as your resection is quite conservative.

There is prescription medication you can use to help alleviate the problem, Questran, or my daughter uses psyllium husks, they work in the same way...they absorb the bile salts and bulk up your stool. Please have a read of this thread...

http://www.crohnsforum.com/showthread.php?t=13856

Dusty. xxx
__________________
Mum of 2 kids with Crohn's.
03-09-2012, 02:45 PM   #3
Suvii
An old fart from North!
 
Suvii's Avatar
 
Join Date: Dec 2011
Location: Helsinki, Finland
Really?

I asked my surgeon if I should be waiting any kind of malabsoption and she said that with such a small remove I wouldn't have any malabsoption problems. Hmph. Well I guess I'll just wait for now, since it's been only two weeks... If it doesn't decrease I'll have to ask the prescription medication. I can also start using Vi-Siblin (= herbal medicine fiber) now and see if it makes any difference.
03-09-2012, 03:08 PM   #4
DustyKat
Super Moderator
 
DustyKat's Avatar
 
Join Date: May 2010
Location: New South Wales, Australia
My son had the same amount as you removed, 20cm of small bowel and 8cm of large bowel. He has issues with post op diarrhoea. His surgery was last April and it has taken up a little on it's own. When he is at home he doesn't take anything for it but if he is going out he will use either psyllium or Imodium.

Good luck hun.

Dusty. xxx
03-12-2012, 10:33 PM   #5
OnMyOwn
Member
 
Join Date: Feb 2012
Location: US
Hi Suvii - Any chance you were on pain killers for a bit after your surgery? Pain killers can cause constipation, so if the timing coincides it might be possible that the pain killers were responsible for your normal BMs. I'm on the same path as you (11 days post-op today!), so I don't have lots of expert advice. But like DustyKat recommends, my understanding is that there are a lot of supplements and/or drugs that can help out. Also, my doctor recommended eating one banana a day to help regulate and also keep up potassium levels.

Best wishes!
__________________
~OnMyOwn

Tackling this disease on my own and just hoping to get back to a 'normal' life again!

My Story: http://www.crohnsforum.com/showthread.php?t=32905

History:
- 3/2012: Scheduled for ileostomy reversal and completion of resection
- 10/2011: Small bowel resection, 30 cm inc. terminal ileum, temporary ileostomy
- 2/2011: Diagnosed w/ Crohn's in terminal ileum
- 6/2010: First symptoms @ age 32

Drugs (present): none
Drugs (past): prednisone, flagyl, prilosec, imuran, humira
03-14-2012, 03:13 AM   #6
Suvii
An old fart from North!
 
Suvii's Avatar
 
Join Date: Dec 2011
Location: Helsinki, Finland
Well, lately it's been normal again. Weird. But I'm not complaining - great if this isn't anything permanent. Well see.


03-14-2012, 07:13 AM   #7
Suvii
An old fart from North!
 
Suvii's Avatar
 
Join Date: Dec 2011
Location: Helsinki, Finland
Hi Suvii - Any chance you were on pain killers for a bit after your surgery? Pain killers can cause constipation, so if the timing coincides it might be possible that the pain killers were responsible for your normal BMs. I'm on the same path as you (11 days post-op today!), so I don't have lots of expert advice. But like DustyKat recommends, my understanding is that there are a lot of supplements and/or drugs that can help out. Also, my doctor recommended eating one banana a day to help regulate and also keep up potassium levels.

Best wishes!
I had an epidural for one day and after that I had pain relief via injections and per os (paracetamol). I'm thinking that maybe it was the antibiotics that caused me the D... Or the Fragmin-injections.

Hope you're doing well there! What part did you have removed and was it performed laparoscopically? How large was your removal?
Reply

Crohn's Disease Forum » Surgery » BM after surgery
Thread Tools


All times are GMT -5. The time now is 01:55 PM.
Copyright 2006-2017 Crohnsforum.com